Help pain for 3 years

I'm 69 been diagnosed 8 years

I'm on 4 250/25 a day and 4 comtan a day

The problem is I have excruciating in spasms after taking the medication which can last up to 2 hours I was told by a gp they are off periods

The pain is so bad I'm off endone and I take panadol osteo

The more stressed the worse it is

Hope u all will have a good 2016

Shol

13 Replies

oldestnewest
  • I know we are all different and progression varies - I was diagnosed 11 years ago and I am on a far lower doses of Stalevo etc. -

    WOW 3 years in pain! How often do you see the Neurologist?!

  • If it is wearing off, then the answer would seem to decrease the interval between doses of meds,, whilst possibly reducing each actual dose? I am not a medic so the reducing the individual dose part of my comment is speculation. It is easy to conclude that the symptoms are do to with the taking of the meds whereas the last meds are still wearing off and the new sinemet plus tablet takes at least half an hour to reach the maximum in your bloodstream.

    The management of PD can be complex and the average GP really does not have the knowledge. The fact that he offered no suultion in an apparently "like it or lump it" way would seem to confirm this in your GP's case. .Do you have a nurse specialist in your area ? You can find out on the Parkinson UK website. You should not have to suffer this degree of discomfort and it is worth trying to get an earlier appointment with the neuro.

  • I hope you can find a way to get another, better qualified opinion on the meds you're currently taking. It's possible that some adjustments in type/dosage can improve your situation.

  • Thank you for your kindness

    Yes I have suffered ,I have been to two of the considered best neurologists in Sydney

    I was told the pain was not parkinsons

    So I went to a pain specialist,and several specialist and I was hospitalized twice ,some of my family and I was beginning to think it was allin my head,but when I went to the mental health clinic ,at 69 I have never suffered so much even after 3 bouts cancer this is the worst , I try to be positive sorry to ramble on

  • I question whether you are experiencing side effects from too much medication rather than wearing off. 250/25 is a large dose. Sometimes a smaller dose of sinemet take more frequently is a better option.

  • Thanks I will try nice of u to reply

  • Shol, 3 years of excruciating pain is 3 years too long. The GP didn't recommend trying another med or another dose (or another doc)? What does your neuro say? Keep us posted!

  • Thanks Becky

    My neuro has reduced my sinemet

  • Any results yet?

  • Shol

    That sounds very much like dystonia from too high a dose.

    You are in Australia I see. I have contacts there who may be able to advise. You can post here or private message me.

  • Thank you for reply

    I went to the urologist yesterday and funnily enough he reduced my meds he said I could half the dose in the morning, as I found if I halve it and take the remainder later I don't get so much pain .

    Yes I would appreciate any help or referral in Australia . I live in Sydney with a livein helper but I am very stressed my helper left to go home and I am unable to find a replacement as I have these spasms and then I'm normal .i am considering going to re sprite for a few weeks but I'm in fear to go to a nursing home as I'm. Only 69 which is young for a home still ill wait and see if I can make it for a while still

    Thank you so much

    Shol

  • Thanks Hikoi

    It's so nice to receive your replys

    I've just had enough it's so tiring. As I'm not getting much help withdrawn from my friends and I was always out and about but now tied to the house

    Have u tried dance with Parkinson I went for 2 years but not able to attend which is sad

    Never mind be positive and that's how I have survived

    Love to all.

  • Hi Shol

    I don't live in Aussie but have regular contact with people there. I will PM you

You may also like...